Alert archive / Colorado / Special Weather Statements in 2011
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 1, 2011, 7:35 PM MDT for Kit Carson County, Colorado. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 7:35 PM MDT (01:35 UTC)
- Expired
- Aug 1, 2011, 7:45 PM MDT
- In force
- 10 min
- Issued by
- NWS Goodland, KS
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 2851 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
567 WWUS83 KGLD 020135 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 735 PM MDT MON AUG 1 2011 COZ091-020145- KIT CARSON COUNTY- 735 PM MDT MON AUG 1 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 731 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF SEIBERT...MOVING SOUTHEAST AT 5 MPH. LOCALLY HEAVY RAINFALL AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3957 10281 3941 10265 3933 10307 3957 10309 TIME...MOT...LOC 0135Z 329DEG 7KT 3944 10289 $$ ROBINSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 1, 4:45 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 1, 4:45 PM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
445 PM MDT MON AUG 1 2011
.DISCUSSION...
315 PM MDT MON AUG 1 2011
16Z WATER VAPOR IMAGERY ANALYSIS CONTINUING TO SHOW AMPLIFIED PATTERN
ACROSS THE CENTRAL CONUS WITH UPPER RIDGE AXIS/CENTER LOCATED ROUGHLY
OVER THE LOWER MISSOURI RIVER VALLEY. AT THE SURFACE...COLD FRONT WHICH
WILL MOVE ACROSS THE AREA OVERNIGHT CURRENTLY LOCATED ACROSS NW SD INTO
NE WY. ANOTHER LOCAL AREA OF CONVERGENCE NOTED ROUGHLY ACROSS FAR WESTERN
CWA COUNTIES...WITH NORTH WINDS AT KAKO AND FLAGLER AND SOUTHWEST WINDS
AT K2V5 AND KITR. PRIMARY FORECAST ISSUES CENTER AROUND PERIODIC PRECIP
CHANCES.
SHORT TERM (MON EVE - WED)...THIS EVENING WEAK LARGE SCALE FORCING
FOR ASCENT MOVES PRIMARILY ACROSS EASTERN CO INTO WESTERN NE AS A
SHORTWAVE TROUGH MOVES SOUTHWEST-NORTHEAST THROUGH THE MEAN FLOW.
MEANWHILE AT THE SURFACE A COLD FRONT APPROACHES THE NW CORNER OF
CWA WHICH HELPS GENERATE LIFT IN THE LOWER LEVELS AND ALSO BRINGS
BETTER MOISTURE BTWN H85-H7. 700MB TEMPS OF AROUND 16C WOULD NORMALLY
CAP STORM DEVELOPMENT BUT SFC TEMPS IN THE MID 90S ERODES MOST OF
THE INHIBITION...WITH CINH VALUES OF 30-50J BY 00Z WHICH ORGANIZED
LOW LEVEL CONVERGENCE SHOULD BE ABLE TO AT LEAST PARTIALLY OVERCOME.
AREA OF INITIATION HOWEVER IS COMPLICATED BY CURRENT SFC CONVERGENCE
ACROSS EASTERN CO NOTED IN ABOVE SYNOPSIS. STORM MOTIONS WILL CARRY
STORMS SLOWLY SOUTHEASTWARD AND WITH THIS IN MIND I/VE EXTENDED CHANCE
POPS TO INCLUDE THE WESTERN PARTS OF OUR COLORADO COUNTIES TO ACCOUNT
FOR POTENTIAL INITIATION IN THIS AREA. OVERNIGHT THE FRONT CONTINUES
TO PUSH SOUTHEASTWARD ACROSS THE AREA BUT ENCOUNTERS INCREASED CAPPING
AND DRY LOW LEVELS. WILL CONTINUE SLIGHT CHANCE POPS AFTER 06Z WITH
A SLIGHT WEIGHT TO THE NORTH WHERE BETTER OVERALL LIFT WILL RESIDE.
BY TUESDAY MORNING THE FRONT WILL HAVE CLEARED MUCH IF NOT ALL OF THE
CWA. WINDS WILL SHIFT TO THE NORTHEAST ACROSS THE REGION WHICH
SHOULD CREATE SOME SFC-BASED CONVERGENCE ACROSS THE SW PART OF THE
FA. MORE IMPORTANTLY LIFT IS NOTED ABOVE CAPPING INVERSION ACROSS
SOUTHWEST FA ALONG WITH COOLING AT H7 WHICH REMOVES MOST CAP AND
INCREASES INSTABILITY IN THIS AREA BTWN 15-18Z. WILL CARRY SLIGHTS
OUT HERE TO ACCOUNT FOR THIS. STORM MOTION IN THIS AREA WOULD
ESSENTIALLY KEEP STORMS NEARLY STATIONARY OR A DRIFT TO THE
SOUTHWEST. BY TUESDAY AFTERNOON THUNDERSTORMS WILL FORM ON THE
FRONTAL BOUNDARY DRAPED ACROSS SOUTHWEST KANSAS. PROGGED STORM
MOTIONS ARE CHAOTIC/NEARLY STATIONARY. MOST STORMS IN THIS AREA
SHOULD REMAIN SOUTHEAST OF FA BUT WENT AHEAD AND BUMPED POPS TO
LOW CHANCE GIVEN UNCERTAINTY.
WEDNESDAY A MORE ROBUST SHORTWAVE IS PROGGED TO PROGRESS SW-NE THROUGH
THE MEAN FLOW. THOUGH THE BEST LARGE SCALE FORCING FOR ASCENT IS NOT
CO-LOCATED WITH THE BEST MESOSCALE FORCING...GOOD MOISTURE ARRIVES WITH
THIS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM GENERALLY ACROSS
SE COLO AND SPREAD NORTHEAST WITH THE SYSTEM AND WITH STORM MOTIONS
BEING TO THE NORTHEAST. REGARDING SVR WX...SHEAR STILL NOT GREAT BY
ANY MEANS BUT MORE MARGINAL SHEAR OF 25-30 KTS EXPECTED NEAR SOUTHEAST
CWA BORDER AND WILL HAVE TO WATCH THIS AREA FOR FAVORED SVR WX DEVELOPMENT
WED AFTERNOON.
IN THE EXTENDED (THU-SUN)...PERIOD IS CHARACTERIZED BY THE UPPER LEVEL
HIGH PARKED OVER THE LOWER MISS VALLEY THROUGH MUCH OF THE TIME...WITH
A SLOW RETROGRESSION/AMPLIFICATION TO THE WEST ACROSS THE SOUTH CENTRAL
AND CENTRAL CONUS BY SUN. THE RESULTING MEAN FLOW DURING THE PERIOD
REMAINS GENERALLY ZONAL WITH SLIGHT RIDGING IN PLACE OVER THE CWA BY
WEEKEND/S END. CWA WILL BE IN CLOSE ENOUGH PROXIMITY OF MONSOONAL MOISTURE
PLUME AND WITH CONTINUED SUCCESSIVE RIPPLES IN THE MEAN FLOW PUSHING
ACROSS THE REGION DURING THIS TIME WILL KEEP ONGOING SLIGHT/LOW CHANCE
POPS EACH DAY THROUGH THE PERIOD.
050
&&
.AVIATION...
445 PM MDT MON AUG 1 2011
FOR THE 00Z TAFS...THERE WILL BE A CHANCE FOR THUNDERSTORMS AND
SHOWERS THIS EVENING AS A COLD FRONT APPROACHES THE TERMINALS. AHEAD
OF THE FRONT IN AN AREA OF CONVERGENCE...A FEW THUNDERSTORMS HAVE
FORMED IN COLORADO BUT HAVE BEEN SLOW TO MOVE EASTWARD TOWARD THE
TERMINALS. THE CAP ALOFT WILL INCREASE AS THE SURFACE RADIATES AND
COOLS...WHICH WILL MAKE STORM FORMATION MORE DIFFICULT BY LATE THIS
EVENING. WILL INCLUDE CB GROUPS FOR BOTH TERMINALS UNTIL 06Z. WINDS
WILL SHIFT TO THE NORTHWEST AS THE FRONT APPROACHES...AND WINDS WILL
VEER TO THE NORTH AND BECOME GUSTY BY TOMORROW MORNING.
CJS
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ003-004-015-016-
029.
NE...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ080-081.
CO...NONE.
&&Hazardous weather outlook, Aug 1, 9:40 AM MDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 940 AM MDT MON AUG 1 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 940 AM MDT MON AUG 1 2011 /1040 AM CDT MON AUG 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES ARE EXPECTED THIS AFTERNOON ACROSS MUCH OF THE TRI-STATE AREA. HIGH TEMPERATURES WILL BE FROM 100 TO 105 DEGREES. HEAT INDEX VALUES WILL BE OVER 105 DEGREES EAST OF A LINE FROM TRENTON NEBRASKA TO OAKLEY KANSAS...AND A HEAT ADVISORY IS IN EFFECT FOR THOSE AREAS UNTIL 9 PM CDT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS EASTERN COLORADO LATE THIS AFTERNOON AND EVENING...WITH LESSER CHANCES EAST. ANY STORM THAT DEVELOPS HAS THE POTENTIAL FOR BRIEF HEAVY RAIN...DANGEROUS LIGHTNING...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE NEARLY EVERY AFTERNOON AND NIGHT FROM TUESDAY THROUGH SUNDAY. HOWEVER...THE CHANCE FOR WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING MAINLY ACROSS EASTERN COLORADO.
In the hours before
Special weather statement, Aug 1, 6:16 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 616 PM MDT MON AUG 1 2011 COZ090-020030- YUMA COUNTY- 616 PM MDT MON AUG 1 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF VERNON...MOVING EAST AT 15 MPH. LOCALLY HEAVY RAINFALL AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4005 10214 3982 10223 3992 10256 4005 10250 TIME...MOT...LOC 0016Z 288DEG 18KT 3997 10242 ROBINSON
Special weather statement, Aug 1, 7:35 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 735 PM MDT MON AUG 1 2011 COZ091-020145- KIT CARSON COUNTY- 735 PM MDT MON AUG 1 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 731 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF SEIBERT...MOVING SOUTHEAST AT 5 MPH. LOCALLY HEAVY RAINFALL AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3957 10281 3941 10265 3933 10307 3957 10309 TIME...MOT...LOC 0135Z 329DEG 7KT 3944 10289 ROBINSON
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:16 PM MDT | Special Weather Statement | GLD | Yuma | 14 min |
Nearby
Special Weather Statements in Colorado, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.